Alert archive / Texas / River Flood Warnings in 2019

River Flood Warning 2, NWS Austin/San Antonio, TX

April 6, 2019Blanco County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Apr 6, 2019, 2:38 PM CDT for Blanco County, Texas. It took effect at Apr 6, 2019, 3:11 PM CDT. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2019, 2:38 PM CDT (19:38 UTC)
In effect from
Apr 6, 2019, 3:11 PM CDT
Expired
Apr 6, 2019, 5:18 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Blanco County, TX

The radar

The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pedernales River at Johnson City (JOCT2). The gauge peaked at 13.10 ft at Apr 6, 2019, 3:00 PM CDT.

actionminormoderate101504/0604/07
Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08153500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

464 
WGUS44 KEWX 061938
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
238 PM CDT Sat Apr 6 2019

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Pedernales River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain. If actual rainfall varies from forecast 
values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC031-071207-
/O.NEW.KEWX.FL.W.0002.190406T2011Z-190407T1207Z/
/JOCT2.1.ER.190406T2011Z.190406T2100Z.190407T0007Z.NO/
238 PM CDT Sat Apr 6 2019

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Pedernales River At Johnson City.
* until Sunday morning...or until the warning is cancelled.
* At  2:00 PM Saturday the stage was 11.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and continue to rise 
  to near 15.6 feet by late this afternoon.The river will fall below flood stage
  by this evening.
* Impact...At 17.0 feet...Moderate lowland flooding makes secondary roads, 
  bridges and low crossings very dangerous. Swimmers and recreationists should 
  move from the flood plain downstream in Pedernales Falls State Park. Near the 
  USGS 1:2 year flood.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Johnson City       13   14   11.6   Sat 02 PM  11.4  10.8  10.6  10.5  10.5


&&

LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
      3041 9802 3031 9812             

$$
1 follow-up statement
342 
WGUS84 KEWX 062218
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
518 PM CDT Sat Apr 6 2019

...The flood warning is cancelled for the following rivers in Texas...

  Pedernales River At Johnson City Affecting Blanco County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain. If actual rainfall varies from forecast 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC031-062248-
/O.CAN.KEWX.FL.W.0002.000000T0000Z-190407T1207Z/
/JOCT2.1.ER.190406T2239Z.190406T2300Z.190407T0007Z.NO/
518 PM CDT Sat Apr 6 2019

The flood warning is cancelled for
  the Pedernales River At Johnson City.
* At  5:00 PM Saturday the stage was 12.4 feet.
* Flood stage is 14.0 feet.
* Forecast...The river has fallen below action stage and will continue to fall.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Johnson City       13   14   12.4   Sat 05 PM  11.4  10.8  10.6  10.5  10.5


&&

LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
      3041 9802 3031 9812             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 6, 12:54 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 6, 12:54 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1254 PM CDT Sat Apr 6 2019

.AVIATION...
Challenging flight conditions are expected for the Interstate 35
sites through the next 6 hours as TSRA/SHRA skirt the terminals.
Radar trends have shown greatest redevelopment near AUS and
intermittent IFR ceilings and visibilities will be possible from
locally heavy rain. Cannot rule out a small hail threat at AUS as
the afternoon continues but expect occasional lightning strikes and
reduced ceilings/visibilities to be the main aviation impacts there.
SAT/SSF have seen a break in the activity, but visible satellite
imagery has shown some thinning of lower clouds and additional
reheating is resulting in SHRA development again. This will result in
intermittent IFR restrictions as well. Environmental conditions will
remain favorable for some TSRA but will handle this with amendments
based on radar trends. Southeast winds 5-10 knots will continue at
the Interstate 35 terminals through this afternoon. DRT is behind an
outflow boundary from early morning West Central Texas storms and
should remain VFR/rain-free through the afternoon and evening hours
with northerly winds 5-10 knots.

Early afternoon water vapor imagery shows the initial disturbance
responsible for today's storms lifting from the Texas Panhandle into
the Central Plains and this will result in a brief lull in rain
chances this afternoon. Also expect an evening improvement to VFR at
the remainder of the terminals as this happens. Moisture trapped
beneath the nocturnal inversion should result in IFR/MVFR ceiling
redevelopment after 06Z. A secondary disturbance west of ELP
arriving later tonight will produce a second round of TSRA/SHRA near
the terminals after 09Z Sunday with renewed IFR ceilings and
visibilities from locally heavy rain. May see rain linger into Sunday
afternoon as SHRA wraps around this disturbance. Light and variable
winds are expected tonight into Sunday morning.

&&

.PREV DISCUSSION... /ISSUED 1111 AM CDT Sat Apr 6 2019/

UPDATE... /TORNADO WATCH ISSUED FOR CENTRAL TX/
WW number 38 covers a large area of Central and East TX with a
daytime threat for tornadoes. Discrete cells moving north of I-10
over the Coastal Prairies are pulling away after a LLJ over 50 knots
developed over the Coastal Bend. Those cells were part of a broad
warm front and were most capable of producing tornadoes among the
activity inside our forecast area. To the west, a second round of
activity is firing off heating over weak outflows from temporarily
weakened overnight convection moving west to east and reforming into a
broken squall line oriented NNE to SSW just west of I-35. These
cells could still be capable of producing a brief tornado, but the
shear environment is less favorable for persistent storm circulations
and more prone to supporting a severe hail and wind threat. Some
training of cells from this batch may need to be monitored for a low
end street flooding threat.

Temperatures today were retrended to show a little less insolation,
with highs possibly reduced a degree or two in some areas of Central
TX.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              65  79  61  84  58 /  40  70  20  10   0
Austin Bergstrom Intl Airport  65  79  60  84  58 /  40  70  20  10   0
New Braunfels Muni Airport     64  79  60  85  57 /  40  70  10  10   0
Burnet Muni Airport            61  78  58  82  57 /  30  40  20  -    0
Del Rio Intl Airport           63  88  61  88  61 /  20  10   0   0   0
Georgetown Muni Airport        63  78  59  83  57 /  40  50  20  -    0
Hondo Muni Airport             63  83  59  87  57 /  40  50  10  -    0
San Marcos Muni Airport        65  79  60  84  58 /  40  70  20  10   0
La Grange - Fayette Regional   67  76  61  83  58 /  60  70  20  10   0
San Antonio Intl Airport       64  82  61  86  58 /  50  60  -   10   0
Stinson Muni Airport           65  81  61  86  59 /  60  70  -   -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Huffman
Short-Term/Long-Term...Oaks
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Apr 6, 4:31 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
431 AM CDT Sat Apr 6 2019

TXZ171>173-183>194-202>209-217>225-228-070945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
431 AM CDT Sat Apr 6 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Showers and thunderstorms are expected today across south central
Texas. Strong to severe thunderstorms are possible across most of
the region, with the main severe weather threats being large hail
and damaging wind gusts. Some locally heavy rainfall may also be
possible north of Interstate 10.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated to scattered showers and thunderstorms are expected
across most of the region Sunday. A few strong to possibly severe
storms will be possible for areas generally east of a Burnet to
San Antonio line. Confidence in severe weather development on
Sunday continues to remain low.

No hazardous weather is expected Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Apr 6, 11:45 AM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1145 AM CDT Sat Apr 6 2019

TXZ186-187-061730-
Kerr TX-Bandera TX-
1145 AM CDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA AND CENTRAL
KERR COUNTIES UNTIL 1230 PM CDT...

At 1144 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Lost Maples State Natural Area, or 12 miles north of
Vanderpool, moving northeast at 35 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Kerrville, Ingram, Hunt, Kerrville-Schreiner Park, Kerr Wildlife
Management Area, Waltonia, Lost Maples State Natural Area and
Mountain Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3018 9930 3013 9930 3013 9923 3002 9905
      2979 9955 2985 9961 2990 9960 2991 9965
      2994 9968 3020 9933
TIME...MOT...LOC 1644Z 233DEG 29KT 2993 9953

AT/02
Special weather statement, Apr 6, 12:01 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1201 PM CDT Sat Apr 6 2019

TXZ171-172-188-190-061800-
Blanco TX-Gillespie TX-Llano TX-Burnet TX-
1201 PM CDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO...SOUTHEASTERN
GILLESPIE...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES UNTIL
100 PM CDT...

At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Round Mountain, moving northeast at 25 mph.

Nickel size hail and winds around 40 mph will be possible with this
storm.

Locations impacted include...
Burnet, Marble Falls, Bertram, Round Mountain, Granite Shoals,
Horseshoe Bay, Johnson City, Meadowlakes, Stonewall, Spicewood,
Sandy, Oatmeal, LBJ State Park, Rocky Creek, Hye, Cypress Mill,
Albert, Smithwick, Cottonwood Shores and LBJ National Historical
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3070 9801 3050 9811 3009 9854 3014 9859
      3014 9861 3023 9871 3083 9819
TIME...MOT...LOC 1701Z 218DEG 21KT 3041 9839

AAT
Special weather statement, Apr 6, 12:57 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1257 PM CDT Sat Apr 6 2019

TXZ173-192-061845-
Williamson TX-Travis TX-
1257 PM CDT Sat Apr 6 2019

...SPECIAL WEATHER STATEMENT...

At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylor, moving northeast at 25 mph.

Half inch hail and wind gusts over 30 mph will be possible with this
storm.

Locations impacted include...
Austin, Round Rock, Pflugerville, Taylor, Elgin, Granger, Windemere,
Hutto, Manor, Bartlett, Thrall, Granger Dam, Coupland, Rices
Crossing, Laneport, Hoxie, Beyarsville, Waterloo, Hare and Noack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3074 9727 3055 9719 3041 9736 3042 9737
      3039 9738 3035 9744 3035 9763 3043 9766
      3080 9743
TIME...MOT...LOC 1756Z 218DEG 21KT 3052 9741

MO
Special weather statement, Apr 6, 12:59 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1259 PM CDT Sat Apr 6 2019

TXZ172-173-190-192-061900-
Blanco TX-Williamson TX-Burnet TX-Travis TX-
1259 PM CDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILLIAMSON...
NORTHWESTERN TRAVIS...NORTHEASTERN BLANCO AND SOUTHWESTERN BURNET
COUNTIES UNTIL 200 PM CDT...

At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Round Mountain, moving northeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Burnet, Marble Falls, Bertram, Round Mountain, Leander, Horseshoe
Bay, Meadowlakes, Liberty Hill, Spicewood, Oatmeal, Cypress Mill,
Smithwick, Shady Grove, Pedernales Falls State Park, Cottonwood
Shores and Seward Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3063 9783 3028 9831 3041 9851 3050 9842
      3049 9835 3056 9835 3057 9836 3083 9811
TIME...MOT...LOC 1758Z 229DEG 24KT 3044 9832

AAT
Local storm report, Apr 6, 2:13 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
213 PM CDT SAT APR 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     FLASH FLOOD      3 NNW TAYLOR            30.61N 97.42W
04/06/2019                   WILLIAMSON         TX   STORM CHASER

            RECEIVED VIDEO OF FLOODED LOW WATER
            CROSSING. WATER WAS ABOUT HALFWAY UP TRUCK
            TIRES.

&&

EW
Special weather statement, Apr 6, 2:34 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
234 PM CDT Sat Apr 6 2019

TXZ173-192-062000-
Williamson TX-Travis TX-
234 PM CDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON AND
NORTHEASTERN TRAVIS COUNTIES UNTIL 300 PM CDT...

At 234 PM CDT, Doppler radar was tracking a strong thunderstorm over
Taylor, moving northeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Austin, Round Rock, Cedar Park, Pflugerville, Taylor, Anderson Mill,
Windemere, Hutto, Coupland, Rices Crossing, Brushy Creek,
Beyarsville, Wells Branch, Jollyville and Jonah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for south central
Texas.

LAT...LON 3031 9774 3047 9783 3071 9746 3047 9730
TIME...MOT...LOC 1934Z 240DEG 22KT 3057 9744

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:28 PM CDTSpecial Weather StatementEWXVal Verde62 min
Apr 5, 9:31 PM CDTSpecial Weather StatementEWXVal Verde44 min
Apr 6, 9:48 AM CDTSpecial Weather StatementEWXLee42 min
Apr 6, 10:04 AM CDTSpecial Weather StatementEWXBlanco41 min
Apr 6, 10:11 AM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Hays, Travis, Williamson64 min
Apr 6, 10:55 AM CDTSpecial Weather StatementEWXWilliamson35 min
Apr 6, 11:04 AM CDTSpecial Weather StatementEWXEdwards56 min
Apr 6, 11:23 AM CDTSpecial Weather StatementEWXWilliamson52 min
Apr 6, 11:29 AM CDTSpecial Weather StatementEWXBlanco31 min
Apr 6, 11:45 AM CDTSpecial Weather StatementEWXKerr45 min
Apr 6, 12:01 PM CDTSpecial Weather StatementEWXBlanco, Burnet59 min
Apr 6, 12:24 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Gillespie, Kendall, Llano, Travis and 1 more3 hr
Apr 6, 12:57 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Apr 6, 12:57 PM CDTSpecial Weather StatementEWXWilliamson48 min
Apr 6, 12:59 PM CDTSpecial Weather StatementEWXBurnet61 min
Apr 6, 1:24 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson66 min
Apr 6, 2:05 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Apr 6, 2:34 PM CDTSpecial Weather StatementEWXWilliamson26 min
Apr 6, 2:43 PM CDTSpecial Weather StatementEWXWilliamson17 min
Apr 6, 2:54 PM CDTFlash Flood WatchEWXBastrop, Blanco, Caldwell, Hays, Lee, Travis and 1 more21 hr
Apr 6, 3:05 PM CDTSpecial Weather StatementEWXWilliamson25 min
Apr 6, 3:31 PM CDTSpecial Weather StatementEWXLee29 min
Apr 6, 3:59 PM CDTTornado WarningEWXLee13 min
Apr 6, 4:05 PM CDTSpecial Weather StatementEWXBastrop25 min
Apr 6, 4:11 PM CDTSevere Thunderstorm WarningEWXBastrop49 min
Apr 6, 4:31 PM CDTSpecial Weather StatementEWXLee29 min
Apr 6, 4:53 PM CDTSpecial Weather StatementEWXWilliamson37 min
Apr 6, 4:57 PM CDTAreal Flood WarningEWXTravis, Williamson108 min
Apr 6, 5:01 PM CDTSpecial Weather StatementEWXLee29 min
Apr 6, 5:32 PM CDTSpecial Weather StatementEWXLee28 min
Apr 6, 6:11 PM CDTSpecial Weather StatementEWXLee49 min
Apr 6, 6:58 PM CDTSpecial Weather StatementEWXWilliamson17 min

Nearby

River Flood Warnings in Texas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.